Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 55, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2009, 9:13 AM CDT for Montgomery County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2009, 9:13 AM CDT (14:13 UTC)
- Expired
- May 13, 2009, 10:00 AM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Montgomery County, IL
The radar
The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 586 m²/s²
- 0-3 km storm-relative helicity
- 759 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 131413
SVRLSX
ILC135-131500-
/O.NEW.KLSX.SV.W.0055.090513T1413Z-090513T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
913 AM CDT WED MAY 13 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 1000 AM CDT
* AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR LITCHFIELD...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
HILLSBORO...NOKOMIS...RAYMOND...TAYLOR SPRINGS...WITT...HONEY
BEND...BUTLER...IRVING...COALTON...WENONAH AND OHLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3921 8927 3914 8926 3911 8971 3934 8971
3936 8943 3936 8914 3935 8913 3922 8914
TIME...MOT...LOC 1413Z 265DEG 30KT 3924 8964
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 131439
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
939 AM CDT WED MAY 13 2009
ILC135-131500-
/O.CON.KLSX.SV.W.0055.000000T0000Z-090513T1500Z/
MONTGOMERY IL-
939 AM CDT WED MAY 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR CENTRAL MONTGOMERY COUNTY...
AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WITT...OR NEAR NOKOMIS...MOVING
EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
NOKOMIS...COALTON...WENONAH AND OHLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3922 8914 3921 8927 3914 8926 3913 8952
3934 8954 3936 8945 3936 8914 3935 8913
TIME...MOT...LOC 1439Z 265DEG 30KT 3926 8936
$$
GLASS000
WWUS53 KLSX 131457
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
957 AM CDT WED MAY 13 2009
ILC135-131507-
/O.EXP.KLSX.SV.W.0055.000000T0000Z-090513T1500Z/
MONTGOMERY IL-
957 AM CDT WED MAY 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY COUNTY WILL
EXPIRE AT 1000 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3922 8914 3921 8927 3914 8926 3913 8952
3934 8954 3936 8945 3936 8914 3935 8913
TIME...MOT...LOC 1457Z 265DEG 30KT 3927 8917
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:02 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 13, 7:02 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 702 AM CDT WED MAY 13 2009 .DISCUSSION... /441 AM CDT WED MAY 13 2009/ SYNOPSIS... ELEVATED SHOWERS AND THUNDERSTORMS ERUPTING ACROSS THE CWA ALONG THE NOSE OF THE MID-LEVEL LLJ PER VWP LSX AND SPC MESOSCALE ANALYSES. LATEST RUC MODEL INDICATES UPWARDS OF 1500 J/KG MUCAPE AND STEEPER MID-LEVEL LAPSE RATES ADVECTING EASTWARD ACROSS THE MID-MS VALLEY REGION. WOULD EXPECT THIS ACTIVITY TO CONTINUE OVER THE NEXT COUPLE OF HOURS WITH THE MAIN THREAT BEING HAIL AND LOCALLY HEAVY RAINFALL. WILL NEED TO MONITOR THIS SITUATION AND HOW IT DEVELOPS...MORE IMPORTANT THE POTENTIAL IMPACT TO THIS AFTERNOONS SEVERE WEATHER EPISODE. THERE HAVE BEEN ALREADY SEVERAL REPORTS OF HALF-INCH TO QUARTER-SIZED HAIL WITH SEVERAL OF THE ELEVATED STORMS. DISCUSSION... HAVE MADE VERY FEW CHANGES TO THE GOING FORECAST OTHER THAN SIMPLY MODIFYING THE POP GRIDS FOR POTENTIAL SEVERE WEATHER OUTCOME...WHICH HAS BECOME TRICKY BASED ON PRESENT TRENDS. MONITORED MESO-NAM AND 4KM WRF RUNS WITH REGARDS TO GOING FORECAST. MODELS IN AGREEMENT OF H500 TROF TO INTENSIFY AND DIG THRU THE NORTHERN PLAINS. SURFACE LOW WILL DEEPEN ACROSS ND AND LIFT NORTHEASTWARD INTO WESTERN ONTARIO WITH A TRAILING COLD FRONT THRU THE CENTRAL PLAINS THAT WILL PUSH SOUTHEASTWARD THRU THE MID-MS VALLEY. MESO-NAM/RUC INDICATE NOSE OF H85 LLJ AND GREATEST THETAE ADVECTION WITH STEEP MID-LEVEL LAPSE RATES OF 6-8C/KM ACROSS THE MS-RIVER BASIN AND EASTWARD RESULTING IN ONGOING CONVECTION THRU NORTHERN PORTIONS OF THE CWA FOR THE INITIAL PORTION OF THE PERIOD. ELEVATED WARM MIXED LAYER WILL OVERRIDE AND CAP SURFACE BOUNDARY LAYER YIELDING MUCAPES ON THE ORDER OF 2000 J/KG. THERE ARE INDICATIONS OF SUBSIDENCE BEHIND THE NOSE OF THE H85 LLJ IN CONCERT WITH A WEAK H500 SW TRAVERSING EASTWARD ALONG THE ZONAL FLOW INTO UPPER-MS VALLEY REGION. H5-H7 OMEGA VALUES NEGATIVE THRU NORTHERN MO REGION...AND THIS MAIN EXPLAIN THE LACK OF CONVECTIVE WEATHER THRU CENTRAL IA AND WESTERN MO. THE BIG QUESTION IS HOW ALL THIS ELEVATED CONVECTION WILL IMPACT THE SEVERE WEATHER POTENTIAL FOR THE AFTERNOON. NONE OF THE MODELS WERE HANDLING THE CONVECTION ACROSS SOUTHERN OK...AND THEREBY UNACCOUNTING FOR POTENTIAL CONVECTIVE DEBRIS. BETWEEN THE DIFFERENT WRF MODELS AND MESO-NAM THERE ARE MULTIPLE SOLUTIONS AND MULTIPLE OUTCOMES LEAVING ONE TO SIMPLY PICK AND CHOOSE. NEVERTHELESS THE AVERAGE BETWEEN THE MESO-NAM/4KM WRF INDICATE PRESENT CONVECTION ACROSS NE TO ROLL WITH THE ZONAL FLOW ALONG AND NORTH OF THE MO/IA BORDER...THEREBY IMPACTING NORTHERN PORTIONS OF THE CWA. INTO THE AFTERNOON...SURFACE BASED INSTABILITY BUILDS ACROSS THE REGION WITH VALUES OF 2000-3000 J/KG AND CINH IS ILLUSTRATED TO ERODE THRU THE 18Z-21Z TIMEFRAME. BUT AGAIN QUESTIONS RESOLVE AS TO THE IMPLICATIONS OF SUGGESTIVE MCS/BOWING STRUCTURE ROLLING THRU THE NORTHERN PORTION OF THE CWA AND HOW THIS MAY AID OR HAMPER CONVECTION FOR THE AFTERNOON AND INTO THE EVENING HOURS AHEAD OF THE SURFACE COLD FRONTAL FEATURE ENTERING NORTHWEST MO BY 21Z. NOT TO MENTION THE CONVECTIVE DEBRIS PRESENTLY OVER EASTERN PORTIONS OF OK SPREADING ACROSS MO BY WAY OF THE MID TO UPPER LEVEL FLOW. HAVE KEPT IN SEVERE WEATHER WORDING INTO THE FORECAST PER SPCDY1 OUTLOOK AND MODEL OUTCOMES AS IT SEEMS LIKELY THERE WILL BE SEVERE WEATHER PRESENT ALONG THE COLD FRONT AS IT MOVES SOUTHEASTWARD ACROSS THE CWA DURING THE AFTERNOON AND OVERNIGHT PERIOD. IF THE ATMOSPHERIC SURFACE BOUNDARY LAYER IS ABLE TO DESTABILIZE PRIOR TO THE ARRIVAL OF THE COLD FRONT...THEN THIS COULD BE A VERY ACTIVE DAY FOR SEVERE WEATHER. BEST CONVECTIVE DYNAMICS RESIDE OVER NORTHERN PORTIONS OF THE CWA BY 21Z WITH 0-1/0-3 SRH CONFINED ALONG AND EAST OF THE MS RIVER AND 0-6 KM BULK SHEAR WITH VALUES UPWARDS OF 50 KTS THRU LOCATIONS NORTH OF THE I-70 CORRIDOR. WITH 0-1 KM SHEAR AROUND 30 KTS AND 0-3 KM SHEAR VECTORS ORIENTED ORTHOGONAL TO THE SURFACE COLD FRONT ON THE ORDER OF 40-45 KTS...STEEP MID LEVEL LAPSE RATES WITH CAA IN THE UPPER LEVELS...AND AFOREMENTIONED SBCAPE...THERE IS THE STRONG POTENTIAL FOR DISCRETE SUPERCELLS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES ACROSS THE REGION. MODELED HODOGRAPHS ARE IMPRESSIVE WITH CLOCKWISE TURNING IN THE LOW-LEVELS FOR LOCATIONS ALONG AND EAST OF THE MS RIVER VALLEY. NEVERTHELESS ALONG AND AHEAD OF THE COLD FRONT PRESENT MODEL SOLUTIONS INDICATE A STRONG AND SIGNIFICANT SQUALL LINE TO MOVE SOUTHEASTWARD ACROSS THE CWA WITH THE POTENTIAL FOR EMBEDDED SUPERCELLS. MAIN THREATS ANTICIPATED WITH THE POTENTIAL SQUALL LINE ARE DAMAGING WINDS...LARGE HAIL...AND THE POTENTIAL FOR ISOLATED TORNADOES. BY LATE EVENING THE COLD FRONT WILL MOVE INTO CENTRAL PORTIONS OF MO MOVING SOUTHEASTWARD ALONG AND AHEAD OF WHICH THERE ARE INDICATIONS FROM MODEL SOLUTIONS OF A CONTINUING SQUALL LINE WITH BOWING SEGMENTS POSSIBLE. DURING THIS TIME H500 TROF DIGS THRU THE UPPER MS VALLEY REGION AND ACCELERATES THE COLD FRONT SOUTHEASTWARD INTO THE CWA. ANY LEFT OVER INSTABILITY ALONG AND AHEAD OF THE FRONT WILL SURELY BE LIFTED AND ANY DISCRETE ACTIVITY CONGLOMERATED INTO THE MAIN SQUALL LINE ALONG THE COLD FRONTAL BOUNDARY. STRONG SUBSIDENCE IS EVER-PRESENT BEHIND THE COLD FRONT WITH SUBSTANTIAL DRY AIR AS HIGH PRESSURE BUILDS FROM BEHIND WITH GREATEST INSTABILITY DYNAMICS SHUNTED SOUTHEASTWARD INTO THE BOOTHEEL REGION BY 6Z. FOR LATE THURSDAY AND INTO THE WEEKEND...FOLLOWED CLOSELY WITH THE PREVIOUS FORECAST. MODEL SOLUTIONS INDICATE COLD FRONT WILL PUSH WELL SOUTH OF THE CWA BY 00Z FRIDAY WITH HIGH PRESSURE BUILDING ACROSS THE REGION. HAVE CLEARED CLOUDS THRU NORTHERN PORTIONS OF THE CWA WITH SIGNIFICANT DRYING OF THE ATMOSPHERIC COLUMN AND WEAK UPPER LEVEL RIDGING...BUT KEPT PARTLY TO MOSTLY CLOUDY CONDITIONS SOUTH OF THE I-70 CORRIDOR AS LOW- TO MID-LEVEL FLOW WILL BEGIN TO REVERT BACK SOUTHERLY. ECMWF/NAM IN FAIRLY GOOD AGREEMENT FOR ANOTHER H500 TROF TO INTENSIFY AND DIG THRU THE NORTHERN PLAINS...LIFTING INTO WESTERN ONTARIO. WARM FRONT WILL BEGIN TO LIFT INTO WESTERN MO FRIDAY MORNING ALONG AND AHEAD OF WHICH PRECIPITATION SEEMINGLY DEVELOPS IN CONCERT WITH THE NOSE OF THE H850 LLJ AND MODEST THETAE ADVECTION. THERE ARE SUBTLE HINTS OF A POSSIBLE MCS TYPE SYSTEM ORIGINATING OVER THE CENTRAL/SOUTHERN PLAINS AND LIFTING NORTHEASTWARD ALONG THE MO/IA BORDER IN TANDEM WITH THE NOSE OF THE H850 LLJ AND THETAE ADVECTION. BY FRIDAY AFTERNOON ANOTHER COLD FRONT WILL SLIDE SOUTHEASTWARD INTO THE REGION ALONG AND AHEAD OF WHICH ANOTHER UNSTABLE REGIME IS PREVALENT. SEVERE WEATHER SEEMS LIKELY BUT FOR NOW WILL SKIP ON THE DETAILS...BUT HAVE INCREASED POPS INTO THE LIKELY CATEGORY. BEHIND THE COLD FRONT HIGH PRESSURE DEEPENS OUT OF THE PACIFIC NORTHWEST.FOLLOWED CLOSELY WITH THE ECMWF WHICH INDICATES THE FRONT WELL TO THE SOUTH OF THE CWA BY 00Z SUNDAY INTO PORTIONS OF WESTERN TN. HIGH PRESSURE FILTERS IN FOR THE SUN 12Z TIME FRAME WITH 1000-500 RH KEEPING CONDITIONS FAIRLY DRY. SIPPRELL && .AVIATION... /702 AM CDT WED MAY 13 2009/ FOR THE 12Z TAFS...ONE AREA OF TSRA IS EXITING THE FA AND ANOTHER IS GETTING READY TO MOVE THRU. HAVE TIMED THIS IN FOR MAINLY THE LATE MORNING HOURS FOR THE TERMINALS. LOOK FOR GUSTY SLY SFC WNDS TO DEVELOP AS EARLY MORNING LLWS TRANSLATES DOWN TO THE SFC. SKIES WILL CLEAR SOMEWHAT BY AFTERNOON UNTIL THE MAIN EVENT DEVELOPS ALONG/AHD OF THE CDFNT BY LATE AFTN. LOOK FOR INITIALLY DISCRETE TSRA TO CONGEAL INTO A LINE WITHIN A FEW HOURS...AND WHILE KCOU AND KUIN MAY AVOID A BLAST OF WIND WITH PASSAGE OF THIS LINE... KSTL AND KSUS APPEAR ESPECIALLY SUSCEPTIBLE FOR EARLY THIS EVENING. A BRIEF INSTANCE OF SUB-VFR CIGS MAY OCCUR NEAR/BHND THE CDFNT WITH VFR CIGS CLEARING OUT BY LATE TONIGHT AT ALL TAF SITES. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 13, 4:54 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 454 AM CDT WED MAY 13 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 454 AM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR TODAY AND TONIGHT. THERE IS THE POTENTIAL FOR A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. TORNADOES...VERY LARGE HAIL...WIND GUSTS IN EXCESS OF 70 MPH AND LOCALLY HEAVY RAINFALL ARE ALL POSSIBLE. GRADIENT WINDS OUT OF THE SOUTH OUTSIDE OF THUNDERSTORMS MAY GUST TO 30 TO 35 MPH DURING THE DAY WEDNESDAY. MODERATE TO MAJOR FLOODING CONTINUES AT SEVERAL POINTS ALONG THE ILLINOIS RIVER...THE MERAMEC RIVER AT VALLEY PARK AND THE MISSISSIPPI RIVER AT CHESTER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THURSDAY NIGHT INTO SATURDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS OF NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS FOR FRIDAY AFTERNOON INTO SATURDAY MORNING. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER...MERAMEC RIVER AND AT CHESTER ON THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR THIS AFTERNOON AND THROUGH THE EVENING HOURS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 SIPPRELL
In the hours before
Local storm report, May 13, 4:17 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 AM CDT WED MAY 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0405 AM HAIL 2 SSE ST. PETERS 38.75N 90.59W
05/13/2009 M0.70 INCH ST. CHARLES MO CO-OP OBSERVER
&&
EVENT NUMBER LSX0901903
JPLocal storm report, May 13, 4:18 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
418 AM CDT WED MAY 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0408 AM HAIL HARVESTER 38.75N 90.58W
05/13/2009 M0.75 INCH ST. CHARLES MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0901904
JPLocal storm report, May 13, 4:19 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
419 AM CDT WED MAY 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0413 AM HAIL ST. CHARLES 38.79N 90.52W
05/13/2009 M1.00 INCH ST. CHARLES MO NWS EMPLOYEE
&&
EVENT NUMBER LSX0901906
JPLocal storm report, May 13, 4:51 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
451 AM CDT WED MAY 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0445 AM HAIL LOUISIANA 39.44N 91.06W
05/13/2009 M0.75 INCH PIKE MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0901907
JPSpecial weather statement, May 13, 4:52 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 452 AM CDT WED MAY 13 2009 ILZ059-060-100-131045- MACOUPIN IL-MADISON IL-MONTGOMERY IL- 452 AM CDT WED MAY 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACOUPIN...NORTHWESTERN MADISON AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 545 AM CDT... AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRIGHTON...OR NEAR GODFREY...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STAUNTON... GILLESPIE...DORSEY...SHIPMAN...PRAIRIETOWN...BUNKER HILL... WILSONVILLE...BENLD...MOUNT OLIVE...FOSTERBURG...PIASA...MILES STATION...PLAINVIEW...ROYAL LAKES...PRUETT...DORCHESTER... WILLIAMSON...WHITE CITY AND HORNSBY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TES
Special weather statement, May 13, 6:36 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 636 AM CDT WED MAY 13 2009 ILZ065-131200- FAYETTE IL- 636 AM CDT WED MAY 13 2009 ...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 700 AM CDT... AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MULBERRY GROVE...OR 5 MILES SOUTHWEST OF VANDALIA...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... VANDALIA AROUND 645 AM CDT. AVENA AND BROWNSTOWN AROUND 655 AM CDT. ST. ELMO AND ST. JAMES AROUND 700 AM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SIPPRELL
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:18 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 42 min |
| May 13, 3:04 PM CDT | Flash Flood Watch | LSX | Bond, Calhoun, Clinton, Fayette, Greene, Jersey and 8 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.